| Catalog Number |
55410006540 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
The device was not returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.Product image review: submitted images appear to display implant broken off approximately ~4 threads down from the bone screw head.
Event or Problem Description
Pre-operative diagnosis for this procedure: revision surgery (l2-s1) because of the broken screws in s1 levels implanted: s1 it was reported that the patient underwent surgery from l2-s1 with fixed angle screws.Post-op, s1 screw was broken and revision surgery was performed to remove the screw.The distal half of the screw remained in the patient.It was reported that patient had construction failure.
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported that on (b)(6) 2017 the patient was with the doctor and the doctor suspected that the screw was broken.
Additional Manufacturer Narrative
Product analysis-visual and optical examination of fas bone screw confirms breakage approximately ~4 threads from the base of the bone screw head.Visual and optical examination of the adjacent surfaces to the area of crack propagation does not identify a surface defect which could contribute to the foregoing fracture.Optical and microscopic examination reveals significant secondary (post-fracture) damage to the fracture surface.Undamaged areas of fracture surface display progressive convex striations and beach marks through the cross-sectional area of the bone screw, until subsequent mechanical failure.The above observations are consistent with cyclic fatigue.If information is provided in the future, a supplemental report will be issued.